Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Prozac no longer working

Posted by Pannie S. on August 17, 2001, at 11:28:35

In reply to Re: Prozac no longer working Pannie S., posted by Elizabeth on August 17, 2001, at 2:33:31

Elizabeth -

Thank you for the information. It is immensely helpful to "hear" that what I'm going through is not abnormal! I AM experiencing the apathy, lethargy, etc. that you described. I often go home for my lunch hour and sleep...I could sleep almost any time - anywhere, but find it difficult at bedtime. I went on Prozac largely to enable me to focus and be effective in my job...the depression/anorexia had made this virtually impossible. The Prozac helped and this enabled me to focus on work and pour myself into weekly private therapy in which I delved into the reasons behind my slide into anorexia. For me, anorexia provided control over one aspect of my life while I had virtually none over the rest...and never had. It wasn't my first bout with the disease...but by far the most successful by way of recovery. I am 28 and have been active in private and group therapy for 1.5 years...let's just say that through day after day of "homework" and an intense desire to leave my disease behind me, I was able to find strength inside myself with which I have been able to intensely modify many "rapid-fire" behaviors which fed many insecurities. I fear slipping back into a depressed state due to my stopping Prozac, as I have finally managed to move so far ahead in my life. My current symptoms mimic those of depression...AND I'm gaining weight! Yes, I expected to gain...and have done so slowly as part of my recovery from anorexia, but the gain which accompanied the "poop-out" of Prozac has been fast and furious. I now have cellulite in spite of the fact that I have joined my husband (a Sports Medicine teacher/athletic trainer) in the Body For Life exercise/nutrition program. We eat better than I ever have and exercise sensibly 6 days/week. Yet, I've gained at least 10 more lbs since starting the program! I've been much happier not being thin as a rail, healthy looks great! However, over the space of 8 weeks, I am now flabby. I will trust your advice and play the waiting game. I'm getting close to the 5-6 weeks when Prozac should leave my system. All I can do is hope that all returns to normal after that. I don't want to go on another medication. I'm (or was) confident that I have accumulated the skills to enable me to live drug-free. Here's hoping...it's just very tough to keep the faith as my mood and body change daily for the worst.

Thank you again...any further information you (or anyone else out there) can send my way is greatly appreciated!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Pannie S. thread:9648
URL: http://www.dr-bob.org/babble/20010814/msgs/75389.html